Wisconsin, 2010Damaging Winds in Wisconsin, August 20, 2010
August 20, 2010 · NWS MKX · 29 events in 15 counties and zones
A short wave moving up the leading flank of an elongated large-scale trough that extended from the Upper Mississippi River Valley to the Central Plains provided large-scale lift for thunderstorm development over southern Wisconsin. A warm front extended across central Wisconsin back to surface low pressure over west-central Minnesota.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $225,000
- Crop damage
- $2,000
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave moving up the leading flank of an elongated large-scale trough that extended from the Upper Mississippi River Valley to the Central Plains provided large-scale lift for thunderstorm development over southern Wisconsin. A warm front extended across central Wisconsin back to surface low pressure over west-central Minnesota. This placed southern Wisconsin in a warm humid air mass, with temperatures in the 80's and dew points in the lower 70's producing CAPE values reaching 2000 J/kg. Deep-layer shear profiles were favorable for supercells as well as multicell line segments that produced damaging wind gusts. The thunderstorm winds caused widespread tree and power line damage. WE energies reported 23,000 customers were without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 20, 12:39 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 20, 12:39 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
139 PM CDT FRI AUG 20 2010
.UPDATE...
LATEST RUC SOUNDINGS KEEPS VEERING WIND PROFILE IN THE LOW LEVELS A
BIT LONGER. THIS PROLONGS THE SUPER CELL POTENTIAL OVER SOUTH EAST
AND ESPECIALLY SOUTH CENTRAL WISCONSIN INTO THE EVENING. EHI AT
NEAR 3 AT MKE AND MSN AT 22Z AND 23Z...AND STILL 1.5 TO 2.0 AT
03Z. BULK RICHARDSON NUMBERS BETWEEN 35 AT 45. CAP AT 900 MB
APPEARS TO WEAKEN AND BREAKS BY 20Z.
LATEST 4 KM 15Z WRF DEVELOPS DEEP CONVECTION AFTER 00Z IN A LINE
FROM NEAR OSHKOSH TO MADISON TO LAFAYETTE COUNTY. MODEL KEEPS CELLS
FAIRLY DISCRETE WITH AROUND 5 OR 6 SEPARATE STORMS.
THE LATEST HIGH RES RAPID REFRESH BRINGS THUNDERSTORMS NOW OVER
NORTHWEST ILLINOIS INTO SOUTH CENTRAL WISCONSIN AROUND 21Z.
APPEARS SEVERE WEATHER THREAT REMAINS WITH PARAMETERS INCREASING
FOR SEVERE POTENTIAL LATE THIS AFTERNOON AND THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 1125 AM CDT FRI AUG 20 2010/
SHORT TERM...
LATE THIS AFTERNOON AND TONIGHT...FORECAST CONFIDENCE MEDIUM.
WARM FRONT ACROSS CENTRAL WISCONSIN WILL PUSH NORTH ACROSS
NORTHERN WISCONSIN AND THE U.P. BY EVENING. WEAK SURFACE TROUGH
ACROSS MINNESOTA TO KANSAS ASSOCIATED WITH MID LEVEL SHORTWAVE
OVER THE PLAINS. THE SURFACE TROUGH WILL PUSH ACROSS MUCH OF WISCONSIN
AND WESTERN ILLINOIS OVERNIGHT AS THE PLAINS SHORTWAVE MOVES EAST.
THE 12Z NAM SPLITS THE SHORTWAVE WITH ONE TROUGH MOVING ACROSS
WESTERN LAKE SUPERIOR AND A SOUTHERN ONE EXITING EASTERN COLORADO
THE NORTHERN THIS EVENING.
ZERO TO 6 KM SHEAR NOW AROUND 40 TO 45 KNOTS THEN WEAKENS BY
EVENING TO AROUND 35 KNOTS. TORNADO PARAMETERS WILL BE GREATEST
LATE THIS AFTERNOON. AFTERNOON NAM SURFACE BASED CAPE FROM 3000
TO 4000 J/KG. CAP AROUND 900 MB WEAKENS BY MID AFTERNOON ON BOTH
RUC AND NAM SOUNDING. HELICITY NEAR 200 OVER EASTERN SECTIONS OF
THE FORECAST AREA BUT LOWER TO THE WEST OVER SOUTH CENTRAL
WISCONSIN. RUC SHOWS EHI AROUND 3 IN THE SOUTHEAST BUT A LITTLE
LOWER WITH AROUND 1.5 OVER SOUTH CENTRAL WISCONSIN. BULK
RICHARDSON NUMBER AROUND 35 OVER SOUTHEAST WISCONSIN BY
EVENING...BUT MAINLY IN THE 70S OVER SOUTH CENTRAL WISCONSIN.
LOW LEVEL WINDS VEER OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON
AND OVER SOUTHEAST WISCONSIN DURING THE EVENING. THEREFORE ANY
THUNDERSTORMS THAT DEVELOP IN THE EARLY AFTERNOON WILL HAVE SUPER
CELL TENDENCIES OVER SOUTH CENTRAL WISCONSIN...WITH SUPER CELL
POTENTIAL INTO THE EARLY EVENING OVER THE SOUTHEAST. IT APPEARS
MAIN TRIGGER...THE SHORTWAVE...WILL INCREASE UPWARD MOTION JUST AS
THE SUPER CELL THREAT STARTS TO DIMINISH. HOWEVER THERE DOES
APPEAR TO BE SOME POTENTIAL FOR THESE TO OVERLAP...ESPECIALLY OVER
THE SOUTHEAST. IN OTHER WORDS THE QUICKER ANY DEEP CONVECTION
DEVELOPS...THE MORE LIKELY IT WILL BE SEVERE. SPC KEEPS MAIN
TORNADO THREAT AREA TO THE NORTH OF THE FORECAST AREA CLOSER TO THE
WARM FRONT...ALTHOUGH WE ARE IN THE 2 PCT PROBABILITY AREA.
NAM SHOWS QPF DEVELOPING AFTER 21Z AND CONTINUING DURING THE
EVENING. AFTER MIDNIGHT MOST CONVECTION WAS OVER SOUTHEAST
WISCONSIN AND ALONG THE ILLINOIS BORDER IN SOUTH CENTRAL
WISCONSIN. SOME HEAVY RAINFALL POSSIBLE WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES AND RATHER SLOW MOVEMENT OF THE STORMS.
CORFIDI VECTORS TONIGHT ARE GENERALLY LESS THAN 10 KNOTS.
SATURDAY...FORECAST CONFIDENCE MEDIUM.
700 MB LOW IS OVER SOUTHEAST TIP OF WISCONSIN SATURDAY MORNING
WITH BEST LIFT OVER SOUTHERN LAKE MICHIGAN. CORFIDI VECTORS REMAIN
WEAK AT 10 KNOTS OR LESS. THIS WILL BRING HIGH QPF POTENTIAL VERY
CLOSE TO THE SOUTHEAST TIP OF THE FORECAST AREA...WITH THE KENOSHA
FORECAST SOUNDING SATURATED BELOW 500 MB. NAM SURFACE LOW MOVES
ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN. WILL HAVE TO WATCH FOR A
POTENTIAL SHARS RAINFALL EVENT...ALTHOUGH 700 MB WINDS MAY BE TO
WESTERLY FOR A CLASSIC SOUNDING PROFILE.
12Z NAM SOUNDING SHOW 1500 J/KG RESIDUAL SURFACE BASED CAPE EVEN
OVER SOUTH CENTRAL WISCONSIN...SO LINGERING SHOWERS STILL
POSSIBLE...ALTHOUGH MID LEVEL DRYING IS STRONG...AND A CAP DOES
DEVELOP BY MID AFTERNOON OVER SOUTH CENTRAL WISCONSIN. GFS BRINGS
MORE QPF BACK WEST THAN NAM. MET/MAV MOS GUIDANCE STILL BELOW 20
PERCENT...SO MAY STILL LEAVE THE FORECAST DRY FOR THE AFTERNOON.
SUNDAY AND MONDAY...FORECAST CONFIDENCE HIGH.
SHORTWAVE EXITS THE EASTERN GREAT LAKES AS UPPER LEVEL RIDGE
BUILDS OVER THE UPPER MISSISSIPPI VALLEY AND WISCONSIN REGION AS
HIGH PRESSURE EXTENDS ACROSS THE GREAT LAKES REGION.
LONG TERM...
TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM
A RATHER STRONG SHORTWAVE PUSHES ACROSS SOUTH CENTRAL WISCONSIN
WITH A TRAILING COLD FRONT PUSHING ACROSS THE FORECAST AREA
TUESDAY. QPF IS RATHER LIGHT...BUT 12Z GFS AND 00Z ECMWF DOES
BRING FROM 0.05 TO 0.10 INCH OF QPF. THIS AND THE RATHER STRONG
SHORTWAVE LENDS TO AN INCREASE IN POPS INTO THE LOWER CHANCE
CATEGORY AND MENTION OF SOME THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM
UPPER RIDGE BUILDS ACROSS THE UPPER MISSISSIPPI VALLEY AND PUSHES
INTO WISCONSIN FRIDAY. THIS BRINGS COOLER AND LESS HUMID AIR INTO
THE AREA.
&&
.MARINE...
GUSTY SOUTH WINDS WILL CONTINUE UNTIL EARLY EVENING
ACROSS KMSN AND KUES. LAKE BREEZE SHOULD REACH KMKE AND KENW DURING
THE EARLY AFTERNOON AND LIMIT GUSTS.
MAIN ISSUE IS DEALING WITH THUNDERSTORMS FOR TONIGHT. WENT WITH
VICINITY THUNDER IN TAFS AFTER 22Z TO 23Z FRIDAY GIVEN SOME
UNCERTAINTY WITH TIMING OF STORMS INTO THE AREA. EXPECT BROKEN LINE
OF STORMS TO REACH KMSN AFTER 00Z SATURDAY AT KMSN...AND AFTER 01Z
TO 02Z AT THE EASTERN TAF SITES.
THE STORMS SHOULD CONTINUE ON AND OFF THROUGH AT LEAST 07Z TO 08Z
SATURDAY AT KMSN...AND UNTIL 11Z TO 12Z SATURDAY AT THE EASTERN TAF
SITES. WENT WITH PREVAILING VFR TO MVFR VISIBILITIES...AND VFR
CEILINGS...WITH THE THUNDERSTORMS. IFR VISIBILITIES ARE POSSIBLE AT
TIMES. LEFT THUNDER IN PREVAILING GROUP UNTIL MID MORNING SATURDAY
FOR ANY LINGERING STORMS IN THE AREA.
PRECIPITATION SHOULD THEN GRADUALLY END BY LATE MORNING...WITH WINDS
SHIFTING AROUND TO THE NORTHEAST AND NORTH. SCATTERED TO BROKEN
CUMULUS THEN EXPECTED THROUGH THE REST OF SATURDAY.
&&
.MARINE...TIGHT SURFACE PRESSURE GRADIENT AND GOOD LOW LEVEL MIXING
MAY ALLOW FOR SOME GUSTS TO NEAR 22 KNOTS AT TIMES THROUGH EARLY
THIS EVENING ACROSS THE NEARSHORE WATERS. AT THIS TIME...DO NOT
THINK THEY WILL BE FREQUENT OR WIDESPREAD ENOUGH FOR A SMALL CRAFT
ADVISORY.
GOOD MIXING AND A TIGHT PRESSURE GRADIENT MAY ALLOW FOR WINDS TO
FREQUENTLY GUST TO NEAR 22 KNOTS AGAIN LATE SATURDAY NIGHT AND
SUNDAY ACROSS THE NEARSHORE WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Aug 20, 1:30 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT FRI AUG 20 2010
WIZ046-047-051-052-056>060-062>072-211000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
230 PM CDT FRI AUG 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH.
SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS
THE MAIN THREAT.
LOCALLY HEAVY RAINS ARE POSSIBLE SD WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS FOR SOUTHEAST WISCONSIN...WITH A
SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL WISCONSIN SATURDAY
MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL OF
SOUTHERN WISCONSIN TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALSO NEEDED.
LMZ643>646-211000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
230 PM CDT FRI AUG 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH
DAMAGING WINDS THE MAIN THREAT.
WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS TUESDAY.
KAPELA
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 20, 1:51 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT FRI AUG 20 2010
WIZ047-202045-
GREEN LAKE-
251 PM CDT FRI AUG 20 2010
...STRONG THUNDERSTORM MOVING THROUGH GREEN LAKE COUNTY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BERLIN...MOVING NORTHEAST AT
45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BERLIN BY 300 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
ZABEL
Thunderstorm Wind, Green Lake
- When
- August 20, 2:07 PM CST to 2:15 PM CST
- Where
- Green Lake County, 3.7 mi SSW of Berlin to Berlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Crop damage
- $2,000
- Reported by
- County Official
- Coordinates
- 43.920, -88.959
County officials reported a tree fell through a house in Berlin. Power lines were reported down by the strong thunderstorm gusts, as well as minor crop damage.
Thunderstorm Wind, Green
- When
- August 20, 2:35 PM CST
- Where
- Green County, Brodhead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.620, -89.370
County sheriff deputies reported trees and power lines were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Rock
- When
- August 20, 2:45 PM CST to 2:50 PM CST
- Where
- Rock County, 2 mi SW of Downtown Janesville to 2 mi NE of Downtown Janesville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 42.660, -89.048
County sheriff deputies reported trees and power lines were blown down by the strong thunderstorm gusts. The AWOS at Janesville airport recorded a 58 mph (50 knot) wind gust at 345 pm CDT.
Thunderstorm Wind, Jefferson
- When
- August 20, 2:45 PM CST to 3:30 PM CST
- Where
- Jefferson County, Whitewater to 4 mi W of Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.830, -88.730
County sheriff deputies reported trees were blown down in and around the city of Whitewater to just west of Palmyra by the strong thunderstorm gusts. The damage was produced by three separate storms that trained over the area. There was also urban flooding in Whitewater and Palmyra caused by 2 inches of rain that fell in 45 minutes.
Thunderstorm Wind, Dane
- When
- August 20, 2:57 PM CST to 3:05 PM CST
- Where
- Dane County, Stoughton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.920, -89.220
County sheriff deputies reported trees and power lines were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Jefferson
- When
- August 20, 3:15 PM CST
- Where
- Jefferson County, Ft Atkinson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.930, -88.850
County sheriff deputies reported trees were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Sauk
- When
- August 20, 3:18 PM CST
- Where
- Sauk County, 8 mi W of La Valle to 3 mi E of La Valle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.580, -90.290
County sheriff deputies reported trees were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Jefferson
- When
- August 20, 3:25 PM CST to 3:30 PM CST
- Where
- Jefferson County, 4 mi NW of Lake Mills to Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.121, -88.956
County sheriff deputies reported trees were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Waukesha
- When
- August 20, 3:28 PM CST
- Where
- Waukesha County, Stonebank
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.150, -88.420
County sheriff deputies reported trees were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Jefferson
- When
- August 20, 3:36 PM CST
- Where
- Jefferson County, 3.66 mi NE of Oak Hill
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.968, -88.550
The peak thunderstorm wind gust of 58 mph (50 knots) measured at the National Weather Service office southeast of Sullivan.
Thunderstorm Wind, Dodge
- When
- August 20, 3:40 PM CST
- Where
- Dodge County, Lowell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.330, -88.800
County sheriff deputies reported trees were blown down in the Lowell area by the strong thunderstorm gusts.
Thunderstorm Wind, Washington
- When
- August 20, 3:45 PM CST
- Where
- Washington County, Slinger
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.330, -88.280
The peak thunderstorm wind gust of 61 mph (53 knots) was measured at a mesonet site in Slinger.
Thunderstorm Wind, Dodge
- When
- August 20, 3:50 PM CST
- Where
- Dodge County, Horicon to 3 mi W of Lomira
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.450, -88.630
County sheriff deputies reported trees were blown down by the strong thunderstorm gusts.
Thunderstorm Wind, Sheboygan
- When
- August 20, 3:52 PM CST to 4:00 PM CST
- Where
- Sheboygan County, Oostburg to Sheboygan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.620, -87.800
County Sheriff deputies reported tree damage due to thunderstorm wind gusts along a path from Oostburg to the city of Sheboygan. The Sheboygan C-MAN observation site at the harbor recorded a 49 knot (56 mph) wind gust at 5 pm CDT.
Thunderstorm Wind, Waukesha
- When
- August 20, 4:00 PM CST
- Where
- Waukesha County, 3 mi SE of Pewaukee
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.049, -88.228
The peak thunderstorm wind gust of 65 mph (56 knots) measured by a trained spotter.
Thunderstorm Wind, Washington
- When
- August 20, 4:01 PM CST
- Where
- Washington County, West Bend
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.420, -88.180
The peak thunderstorm wind gust of 74 mph (64 knots) was measured by a trained spotter in West Bend.
Thunderstorm Wind, Marquette
- When
- August 20, 4:10 PM CST
- Where
- Marquette County, Oxford
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.780, -89.570
An amateur radio operator reported tree damage and power lines blown down onto a home in Oxford by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Fond du Lac
- When
- August 20, 4:10 PM CST
- Where
- Fond du Lac County, 0.5 mi NW of Eden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 43.705, -88.377
Law enforcement officials reported a 100-year old barn was blown down by thunderstorm wind gusts estimated at 50 knots (58 mph).
Thunderstorm Wind, Columbia
- When
- August 20, 4:25 PM CST
- Where
- Columbia County, 5 mi N of Pardeeville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.602, -89.280
The Columbia County emergency manager reported tree damage caused by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Sheboygan
- When
- August 20, 4:25 PM CST
- Where
- Sheboygan County, 2.5 mi W of Random Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.550, -88.020
Fire officials reported tree damage by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Green Lake
- When
- August 20, 4:30 PM CST
- Where
- Green Lake County, Dalton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.650, -89.200
The Green Lake County emergency manager reported tree damage caused by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Fond du Lac
- When
- August 20, 4:30 PM CST
- Where
- Fond du Lac County, 3 mi SE of Campbellsport
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.569, -88.238
Law enforcement officials reported shingles blown off a home and tree damage by thunderstorm wind gusts estimated at 70 knots (81 mph).
Thunderstorm Wind, Sheboygan
- When
- August 20, 4:30 PM CST
- Where
- Sheboygan County, Waldo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.670, -87.950
Fire officials reported tree damage by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Walworth
- When
- August 20, 4:30 PM CST
- Where
- Walworth County, 0.5 mi SE of Walworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 42.525, -88.593
The Walworth County Emergency Manager reported a pole barn was partially damaged by thunderstorm winds estimated at 50 knots (58 mph).
Thunderstorm Wind, Walworth
- When
- August 20, 4:37 PM CST to 4:41 PM CST
- Where
- Walworth County, 2 mi S of Delavan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 42.601, -88.630
The Walworth County Emergency Manager reported tree damage caused by thunderstorm winds estimated at 50 knots (58 mph).
Thunderstorm Wind, Ozaukee
- When
- August 20, 4:38 PM CST
- Where
- Ozaukee County, Port Washington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.380, -87.870
Law enforcement officials reported tree damage by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Sheboygan
- When
- August 20, 4:40 PM CST
- Where
- Sheboygan County, Sheboygan Falls to Kohler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.730, -87.820
Fire officials reported tree damage by thunderstorm wind gusts estimated at 56 knots (65 mph).
Thunderstorm Wind, Green Lake
- When
- August 20, 4:40 PM CST to 4:42 PM CST
- Where
- Green Lake County, 1.5 mi ESE of Green Lake to 2.5 mi ENE of Green Lake
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.822, -88.922
Based on a report from county emergency managers, an NWS storm survey team determined damage located near the northeast shore of Green Lake was caused by microburst winds estimated at 100 mph (81 knots). Eight homes, a boat and two piers were damaged by the winds. Four dozen trees were uprooted or snapped along the path of the microburst winds.
Thunderstorm Wind, Sheboygan
- When
- August 20, 4:45 PM CST
- Where
- Sheboygan County, Howards Grove
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.830, -87.820
Fire officials reported tree damage by thunderstorm wind gusts estimated at 56 knots (65 mph).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Wind in Illinois, August 20, 20101 death · $45,000 · 52 kt wind · 2 events
- Tornado and Flash Flood in Wisconsin, August 20, 20104 injured · $208,000 · EF1 · 23 events
- Flash Flood and Lightning Strikes in Georgia, August 20 to 21, 2010$755,000 · 9 events
- Flash Flooding and Damaging Wind in Iowa, August 20, 2010$500,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Illinois, August 20, 20101 injured · $80,000 · 70 kt wind · 10 events
- Excessive Heat in Oklahoma, August 20 to 22, 20104 injured · 8 events
- Lightning Strike in Louisiana, August 20, 2010$40,000 · 1 event
- Flash Flood and Hail in Missouri, August 20 to 21, 2010$15,000 · 60 kt wind · 15 events
- Flash Flood and Damaging Winds in Iowa, August 20, 20101 injured · $11,000 · 61 kt wind · 7 events
- Damaging Winds in Michigan, August 20, 2010$20,000 · 58 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 20, 20101 in hail · 16 events
- Heat in Kansas, August 20, 201013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258365, 258366, 258367, 258371, 258368, 258369, 258372, 258370, 258533, 258536, 258531, 258539, 258532, 258543, 258537, 258541, 258544, 258549, 258546, 258551, 258547, 258550, 258552, 258557, 258558, 258555, 258553, 258556, 258554.